Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 31, NWS El Paso, TX

August 2, 2007El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Aug 2, 2007, 5:44 PM MDT for El Paso County, Texas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2007, 5:44 PM MDT (23:44 UTC)
Expired
Aug 2, 2007, 7:15 PM MDT
In force
91 min
Issued by
NWS El Paso, TX
Area
Whole counties

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 11.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 022346
FFWEPZ
TXC141-030115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
544 PM MDT THU AUG 2 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL EL PASO COUNTY IN SOUTHWEST TEXAS...
  THIS INCLUDES THE CITY OF SOCORRO...

* UNTIL 715 PM MDT

* AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR             
  INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER SOCORRO TEXAS.   
  RADAR ESTIMATES OF UP TO 2 INCHES OF RAIN IN ONLY 35 MINUTES HAVE  
  OCCURRED NEAR AND AROUND THE IMMEDIATE SOCORRO                     
  AREA...INCLUDING AREAS ALONG INTERSTATE 10 AND HIGHWAYS 76 AND 20  
  NEAR SOCORRO.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOCORRO   
  AND SPARKS

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN EL
PASO.

LAT...LON 3157 10626 3160 10620 3168 10620 3169 10634

$$
PIEPER
1 follow-up statement
000 
WGUS74 KEPZ 030043
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
641 PM MDT THU AUG 2 2007

TXC141-030051-
EL PASO TX-
641 PM MDT THU AUG 2 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL EL PASO
COUNTY...

THE STORMS THAT PRODUCED VERY HEAVY RAINFALL AND FLASH FLOODING IN 
THE SOCORRO AREA OF CENTRAL EL PASO COUNTY...HAVE WEAKENED...AND 
HAVE NOW PUSHED ACROSS THE INTERNATIONAL BORDER TO THE WEST. AS 
SUCH...THE FLASH FLOOD WARNING FOR CENTRAL EL PASO COUNTY HAS BEEN 
CANCELLED.

PLEASE STAY TUNED TO LOCAL MEDIA...NOAA WEATHER RADIO...OR THE 
INTERNET AT WWW.WEATHER.GOV SLASH EL PASO FOR FURTHER UPDATES.

LAT...LON 3157 10626 3160 10620 3168 10620 3169 10634

$$
PIEPER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:50 PM MDT, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 2, 2:50 PM MDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
250 PM MDT THU AUG 2 2007

.SYNOPSIS...
A VERY MOIST AND UNSTABLE AIR MASS WILL GENERATE NUMEROUS SHOWERS
AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL TONIGHT AND
POSSIBLY AGAIN ON FRIDAY. A FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH FRIDAY EVENING. THE UPPER LOW AND MOST OF THE DEEPER
MOISTURE MOVE OFF TO THE WEST BY SATURDAY...LEAVING THE BORDERLAND A
LITTLE BIT DRYER. SCATTERED THUNDERSTORMS ARE STILL LIKELY INTO THE
FIRST PART OF NEXT WEEK BUT FLOOD POTENTIAL WILL DIMINISH.

&&

.DISCUSSION...
ANOTHER ROUND OF WET WEATHER THIS AFTERNOON AND TONIGHT AS TROPICAL
AIRMASS REMAINS IN PLACE. PWS RANGING FROM 1.4 TO 1.6 INCHES AND
MODELS SHOW PWS MAY GO AS HIGH AS 1.8 INCHES OVER THE NEXT 24
HOURS. COUPLE LARGE MCSS FROM OVER WEST TEXAS/EASTERN NEW MEXICO
SENT LARGE OUTFLOW BOUNDARY INTO THE EASTERN CWA THIS MORNING WHICH
KICKED OFF QUITE A BIT OF CONVECTION AND LOCALIZED FLOODING. HEAVIER
RAIN NOW WEST OF THE RIO GRANDE VALLEY WITH EAST TEMPORARILY
STABILIZING OUT. AFTERNOON HEATING SHOULD DE-STABILIZE THIS AREA
NEXT FEW HOURS HOWEVER.

GFS/NAM REMAINING FAIRLY CONSISTENT WITH THEIR RESPECTIVE SOLUTIONS.
EASTERN MCSS LIKELY LEAVING MCV BEHIND AND THATS WHAT MODELS ARE
LIKELY PICKING UP ON. GFS MOST BULLISH...BRINGING UPPER LOW SLOWLY
ACROSS NORTHERN MEXICO AND TO THE GULF OF CALIFORNIA BY SATURDAY
MORNING. NAM BRINGS LOW OVER THE SONORAN DESERT SATURDAY MORNING AND
NEARLY STATIONARY AFTERWARDS. HOWEVER THE NAM DRAGS THE ASSOCIATED
INVERTED TROUGH WEST THROUGH THE CWA QUICKER THAN GFS. HENCE GFS
MORE BULLISH ON HEAVY RAINFALL POTENTIAL FRIDAY...THOUGH THE NAM IS
STILL SOMEWHAT POSITIVE. THEREFORE HAVE EXTENDED FLASH FLOOD WATCH
INTO FRIDAY NIGHT.

FURTHER OUT...THE UPPER HIGH MIGRATES FROM THE FOUR CORNERS AREA OUT
TO THE SOUTHERN PLAINS BY SATURDAY AND SUNDAY. THIS WILL BRING THE
CWA UNDER A SOUTHERN FLOW ALOFT...AND A BIT DRYER CONDITIONS AS THE
DEEP MOISTURE MOVES WEST OF AREA. PREVIOUS TREND OF GRADUAL
REDUCTION OF POPS BACK TO ISOLATED LOOKS GOOD.

&&

.AVIATION...VALID 03/00Z-04/00Z...
AREAS OF MVFR AND IFR OR CIGS AND VSBY IN AND NEAR SHOWERS AND
THUNDERSTORMS. LOW CIGS NEAR TSTMS WILL OCNLY HAVE MTN TOPS OBSCD.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 70  86  71  90  69 /  50  40  40  20  30
SIERRA BLANCA TX        65  83  65  89  64 /  50  40  40  20  30
LAS CRUCES              67  85  68  89  66 /  50  40  40  20  30
ALAMOGORDO              66  85  66  89  65 /  50  40  40  20  30
CLOUDCROFT              50  66  49  68  47 /  60  50  40  30  30
TRUTH OR CONSEQUENCES   67  85  67  90  66 /  50  40  40  30  30
SILVER CITY             63  82  62  83  61 /  50  40  40  30  40
DEMING                  68  85  68  90  67 /  50  40  40  20  30
LORDSBURG               67  86  67  89  66 /  50  40  40  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR NMZ022>025-030>032.

TX...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR TXZ055-056.

&&

17 HEFNER
Hazardous weather outlook, Aug 2, 10:40 AM MDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1040 AM MDT THU AUG 2 2007

NMZ022>025-030>032-TXZ055-056-031745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1040 AM MDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH
HEAVY RAINFALL LIKELY IN SOME AREAS. ISOLATED AREAS COULD RECEIVE
TWO TO THREE INCHES...WITH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS BECOMING ISOLATED TO SCATTERED THROUGH THE
PERIOD...WITH THREAT OF FLOODING DECREASING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL BE LIKELY...ESPECIALLY TO MONITOR HEAVY
RAINS AND FLOODING.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 11:50 AM MDTFlash Flood WarningEPZEl Paso3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.